Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 13, 2002, 6:54 AM CDT for Swisher County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2002, 6:54 AM CDT (11:54 UTC)
- Expired
- Apr 13, 2002, 7:45 AM CDT
- In force
- 51 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Swisher County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 7:03 AM CDT | Hail 0.88 | Happy, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 5:00 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 880 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1630 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 131154 SVRLBB TXC437-131245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 654 AM CDT SAT APR 13 2002 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SWISHER COUNTY IN THE PANHANDLE OF TEXAS THIS INCLUDES TULIA... * UNTIL 745 AM CDT * AT 648 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF DIMES OR LARGER AND WIND GUSTS GREATER THAN 60 MPH 3 MILES NORTHWEST OF HAPPY...OR ABOUT 15 MILES SOUTH OF CANYON...MOVING EAST AT 25 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... HAPPY... TULIA... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3475 10198 3433 10199 3433 10148 3474 10148
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 1:45 AM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Apr 13, 1:45 AM CDT, 5 hours 9 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 145 AM CDT SAT APR 13 2002 MCS ACROSS THE PANHANDLE SHOULD MOVE EAST OR SLIGHTLY SOUTH OF EAST NEXT FEW HOURS. SOME CONCERN NEW CONVECTION WILL DEVELOP A LITTLE FURTHER SOUTH THIS MORNING, GIVEN POSSIBLE OUTFLOW BOUNDARY AND PRESENCE OF LOW LEVEL JET. AS OF 06Z, ANY MCS OUTFLOW IS STILL NORTH OF OUR AREA, AS PER LACK OF EVIDENCE ON 06Z MESONET OBS ACROSS NORTHERN COUNTIES. BEST CHANCE OF STORMS TODAY SHOULD BE ALONG WEAK BOUNDARY ACROSS EASTERN ZONES THIS AFTERNOON, AND ALONG MESOSCALE OUTFLOW BOUNDARY, WHEREVER IT ENDS UP. ACTIVITY SHOULD MOVE EAST THIS EVENING. DOES NOT LOOK FAVORABLE FOR CONVECTION ON SUNDAY WITH PROGGED WEAK ANTICYCLONIC LOW LEVEL FLOW, WEAK NORTHWEST FLOW ALOFT, AND LESS LOW LEVEL MOISTURE. SOME ISOLATED, FAIRLY HIGH BASED, AND SLOW MOVING CONVECTION LOOKS POSSIBLE IN THE AFTERNOON. NO CHANGES TO DAYS 3-7 THIS UPDATE. PRELIMINARY: FRI 77 52 83 54 / 30 05 10 10 TIA 78 53 85 55 / 30 10 10 10 CDS 75 56 85 58 / 50 20 10 10 BNF 83 55 87 55 / 30 10 10 10 LUB 80 55 87 55 / 30 10 10 10 ASP 80 58 85 60 / 40 30 10 10 .LUB...NONE.
In the hours before
Special weather statement, Apr 13, 4:48 AM CDT, 2 hours 6 minutes before
TXZ021>026-028>032-131500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 448 AM CDT SAT APR 13 2002 A TORNADO WATCH HAS BEEN ISSUED UNTIL 10 AM FOR THE FOLLOWING COUNTIES: PARMER...CASTRO...SWISHER...BRISCOE...HALL...CHILDRESS... LAMB...HALE...FLOYD...MOTLEY AND COTTLE STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS POTENTIAL SEVERE WEATHER THREAT.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:31 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 44 min |
| Apr 13, 4:15 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Swisher | 45 min |
| Apr 13, 4:21 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 39 min |
| Apr 13, 4:42 PM CDT | Tornado Warning | LUB | Hale | 33 min |
| Apr 13, 4:43 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 47 min |
| Apr 13, 4:47 PM CDT | Tornado Warning | LUB | Hale | 28 min |
| Apr 13, 4:59 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 46 min |
| Apr 13, 5:04 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 41 min |
| Apr 13, 5:14 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 61 min |
| Apr 13, 5:47 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.